Stopping Neurontin and Oxycontin

OncoLink
Ultima Vez Modificado: 8 de junio del 2012

Share article


Imprima English

Question

My pain is improving. I am on neurontin and oxycontin. How do I stop them- slowly, one at a time, etc?

Answer

Erin McMenamin MSN, CRNP, Oncology Nurse Practitioner on the Head & Neck Cancer Team at Penn Medicine, responds:

If your pain is decreasing, you should talk to the doctor/nurse about decreasing the opioid (oxycodone) first, then the Neurontin once off all opioids. The Neurontin is used to decrease the need for opioids by decreasing the nerve pain associated with the sores caused by treatment.

This question and answer was part of the OncoLink Brown Bag Chat Series. View the entire Head and Neck Cancer Q&A Webchat transcript.

Imprima English

I Wish You Knew

How cancer patients have changed my life

View More



Blogs and Web Chats

OncoLink Blogs give our readers a chance to react to and comment on key cancer news topics and provides a forum for OncoLink Experts and readers to share opinions and learn from each other.




OncoLink OncoPilot

Frente a un nuevo diagnóstico de cáncer o de cambiar el curso de su tratamiento actual? Deje que nuestro personal de enfermería cáncer que ayudan a pasar!

Más información